Sumit Kumar, Badruddeen, S. P. Singh, Akhtar Juber, Mohammad Irfan Khan
Sumit Kumar1, Badruddeen2*, S. P. Singh1, Akhtar Juber2, Mohammad Irfan Khan2
1Department of Pharmacology and Therapeutics, GSVM Medical College, Kanpur (U.P), India.
2Faculty of Pharmacy, Integral University, Lucknow (U.P), India.
Volume - 12,
Issue - 7,
Year - 2019
In clinical practice dermatological reactions are common but comprehensive information regarding their incidence, severity is often not available as many cases go unreported. The objective of this study was to evaluate the types of dermatological adverse drug reactions (ADRs) in a tertiary care hospital and determine their causal relationship with the offending drug. This prospective, observational study was conducted at GSVM medical college Kanpur, Northern India for one year. Patients of all age and either sex were included. Dermatological adverse drug reactions were reported by the physicians of various department of the hospital and their causality assessments were performed as per World health organization (WHO) Uppsala monitoring centre (UMC), Expanded Rawlins and Thompson’s classification was used for determining type of ADRs, outcome and seriousness of ADR were assessed as per WHO. Descriptive statistics were used for data analysis. A total of 105 dermatological adverse drug reactions were reported from various departments of this tertiary care hospital. Most of the adverse drug reactions were observed in the age group of 0–20 year. Rash (35 ADRs) was commonly reported reaction. Anticancer drugs lead to 48 ADRs (mainly with Paclitaxel+Carboplatin-11, Adriamycin+Cyclophosphamide-7), followed by Antibacterial with 28 ADRs (mainly with Vancomycin-6, Cefixime-4 and Amoxicillin-4). A total of 8 ADRs were of serious type mainly with Vancomycin-Red man syndrome-6, Carbamazepine-toxic epidermal necrolysis-1 and Nimesulide-Steven Johnson Syndrome-1. Most of the adverse drug reactions on causality assessment were possible (77, 73.33%) and Probable (28, 26.67%) in nature. Type -B ADRs account for 2/3rd of the total dermatological ADRs. It’s highly emphasized for careful monitoring for ADRs associated with high risk drugs and more awareness should be created.
Cite this article:
Sumit Kumar, Badruddeen, S. P. Singh, Akhtar Juber, Mohammad Irfan Khan. Evaluation of Dermatological Adverse Drug Reactions in a Tertiary Care Hospital of Northern India. Research J. Pharm. and Tech. 2019; 12(7): 3517-3521. doi: 10.5958/0974-360X.2019.00598.5
Sumit Kumar, Badruddeen, S. P. Singh, Akhtar Juber, Mohammad Irfan Khan. Evaluation of Dermatological Adverse Drug Reactions in a Tertiary Care Hospital of Northern India. Research J. Pharm. and Tech. 2019; 12(7): 3517-3521. doi: 10.5958/0974-360X.2019.00598.5 Available on: https://rjptonline.org/AbstractView.aspx?PID=2019-12-7-73